How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33669
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

hi, can you please tell me what is the cores for under active

Resolved Question:

hi, can you please tell me what is the cores for under active thyroid. maizie...
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Dr Uzair :

Hi

Dr Uzair :

Thanks for the query.

Dr Uzair :

Do you mean to ask the "cause" for an underactive thyroid?

Dr Uzair :

Or the "course" of the under active thyroid?

Dr Uzair :

Please enter chat and use reply to respond and interact.

Customer:

i mean the course, what courses this problem.

Expert:  Dr. Chip replied 2 years ago.
Hi. I'm sure you mean the cause of an underactive thyroid but if we're talking about you it would help to know if you've had tests for that and if you're on any medication for the problem
Customer: replied 2 years ago.

not for me, but yes the person is on thyroxen , but wants to come off it.

Expert:  Dr. Chip replied 2 years ago.
OK--can you tell me why she wants to come off the medication?
Customer: replied 2 years ago.

because of negative side effects , head aches feeling tied andmoody
sorry this is takeing so long but i need to call her each time to get the
right answers.

Expert:  Dr. Chip replied 2 years ago.
OK. First off it may be that she isn't on the right dosage and that it needs to be increased. Tell her that unless her TSH level is near or below 2.0 that's the case. Second, she might benefit from being on Armour thyroid rather that the thyroxine. If she isn't seeing an endocrinologist for this she needs to. As for coming off the medication on her own, that wouldn't be a good idea. The cause in general isn't known although iodine deficiency in third world countries can cause low thyroid but if that isn't the case in her diet then extra iodine won't help. Extra vitamin D, selenium and zinc can help.
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33669
Experience: 20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
Dr. Chip and 2 other Medical Specialists are ready to help you